Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 22, 2015, 2:55 PM CDT for 7 counties in Wisconsin. It took effect at May 23, 2015, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 2:55 PM CDT (19:55 UTC)
- In effect from
- May 23, 2015, 3:00 AM CDT
- Expired
- May 23, 2015, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS73 KGRB 221955 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT FRI MAY 22 2015 ...ONE MORE COOL NIGHT EXPECTED ACROSS NORTHERN WISCONSIN... .HIGH PRESSURE SLOWLY PULLING AWAY FROM THE REGION WILL STILL BE ABLE TO PROVIDE FOR MOSTLY CLEAR SKIES AND LIGHT WINDS OVER NORTHERN WISCONSIN TONIGHT. TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE TO UPPER 30S AND ALLOW FOR THE FORMATION OF FROST... ESPECIALLY IN LOW-LYING AREAS. WIZ005-010>013-018-019-230400- /O.NEW.KGRB.FR.Y.0004.150523T0800Z-150523T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO 255 PM CDT FRI MAY 22 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE TO UPPER 30S TONIGHT. * IMPACTS...SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
1 follow-up statement
857 WWUS73 KGRB 230128 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 828 PM CDT FRI MAY 22 2015 ...ONE MORE COOL NIGHT EXPECTED ACROSS NORTHERN WISCONSIN... .HIGH PRESSURE WILL KEEP MOSTLY CLEAR SKIES AND LIGHT WINDS OVER NORTHERN WISCONSIN TONIGHT. TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT...ALLOWING FROST TO DEVELOP... ESPECIALLY IN LOW-LYING AREAS. WIZ005-010>013-018-019-231200- /O.CON.KGRB.FR.Y.0004.150523T0800Z-150523T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO 828 PM CDT FRI MAY 22 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE 32 TO 37 RANGE IN LOW-LYING AREAS TONIGHT. * SENSITIVE VEGETATION OR OUTDOOR PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 22, 12:34 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 22, 12:34 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1234 PM CDT FRI MAY 22 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 258 AM CDT FRI MAY 22 2015 DESPITE LIGHT WINDS AND CLEAR SKIES TEMPERATURES HAVE NOT FALLEN AS PRECIPITOUSLY AS PREVIOUSLY FORECAST ACROSS THE NORTHERN PORTION OF THE CWA. THE MAIN CULPRITS APPEAR TO BE HIGHER THAN EXPECTED DEWPOINTS...WHICH ARE HELPING TO PROP UP THE AMBIENT TEMPERATURE...AS WELL AS WARM AIR ADVECTION JUST ABOVE THE SURFACE...WHICH IS ACTING TO LIMIT HOW FAR THE SURFACE TEMPERATURE IS FALLING. AT THIS POINT ANOTHER HARD FREEZE APPEARS UNLIKELY ACROSS THE NORTH AS THERE ARE ONLY A FEW SPOTS AT OR CLOSE TO FREEZING. HOWEVER THERE IS A CHANCE SOME REMOTE LOCATIONS COULD DIP INTO THE UPPER 20S. THEREFORE WILL LET THE CURRENT HEADLINES RUN THEIR COURSE THIS MORNING. HIGH PRESSURE WILL SPREAD OUT OVER THE CENTRAL GREAT LAKES TODAY...TRACKING EAST TOWARDS THE APPALACHIANS TONIGHT AND FINALLY OVER THE WESTERN ATLANTIC BY SATURDAY. ON THE BACKSIDE OF THE HIGH TEMPERATURES TODAY WILL GENERALLY RISE INTO MIDDLE TO UPPER 60S AWAY FROM LAKE MICHIGAN...WITH 50S EXPECTED NEAR THE LAKE WITH SUNNY SKIES. OVERNIGHT TEMPERATURES ARE EXPECTED TO RANGE FROM THE MIDDLE 30S ACROSS THE FAR NORTH...WITH MID 40S EXPECTED ACROSS CENTRAL WISCONSIN. WHILE SOME PATCHY FROST IS CERTAINLY POSSIBLE LATE TONIGHT IN REMOTE AREAS ACROSS THE NORTH...THE LIKELIHOOD APPEARS FAIRLY SMALL GIVEN THE STRUGGLES WITH FALLING TEMPERATURES TONIGHT AND 24 MORE HOURS OF WARM AIR ADVECTION EXPECTED TODAY AND TONIGHT. EVEN WARMER TEMPERATURES ARE EXPECTED SATURDAY AS WARM AIR ADVECTION CONTINUES AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. HIGHS ON SATURDAY ARE GENERALLY EXPECTED TO RANGE FROM 70 TO 75...WITH 60S EXPECTED NEAR LAKE MICHIGAN. THERE IS THE QUESTION OF LIGHT SHOWER ACTIVITY SATURDAY AS A MID LEVEL SHORTWAVE TRACKS NORTH THROUGH THE WESTERN GREAT LAKES DURING THE AFTERNOON HOURS. AT THIS TIME THE GFS IS THE ONLY MODEL GENERATING QPF WITH THIS FEATURE AS IT TRACKS NORTH. INSPECTION OF MODEL SOUNDINGS SHOW THAT WHILE THERE IS CERTAINLY MOISTURE ASSOCIATED WITH THIS FEATURE...GENERATING QPF APPEARS TO BE DIFFICULT GIVEN THE AMOUNT OF LOW LEVEL DRY AIR AND MID LEVEL WARMING ACTING AS AN INHIBITOR TO LIFT PARCELS VERTICALLY GIVEN THE MEAGER INSTABILITY. KURIMSKI. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 258 AM CDT FRI MAY 22 2015 UPPER LEVEL FLOW IS EXPECTED TO BECOME SOUTHWEST OVER THE WEEKEND AS A RIDGE IN THE SOUTHERN BRANCH APPROACHES AND THEN PASSES THROUGH WISCONSIN. THE FLOW WILL THEN TRANSITION TO A MORE ZONAL PATTERN BY THE MIDDLE OF NEXT WEEK. MODELS WERE STILL EXHIBITING TIMING ISSUES WITH THE ONSET OF PRECIPITATION...BUT THIS TIME THE 00Z ECMWF BROUGHT QPF INTO THE AREA SOONER THAN THE 00Z GFS. HAVE GONE WITH SLIGHT OR LOW END CHANCE POPS...IF ANY...FOR SATURDAY NIGHT. POPS SPREAD ACROSS THE ENTIRE AREA ON SUNDAY. BEST CHANCES FOR SHOWERS AND STORMS APPEARS TO BE SUNDAY AFTERNOON THROUGH MONDAY...BUT SLIGHT CHANCE OR LOW END CHANCE POPS CONTINUE THROUGH THE END OF THE FORECAST PERIOD. ABOVE NORMAL TEMPERATURES CAN BE EXPECTED. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1234 PM CDT FRI MAY 22 2015 A SLOWLY RETREATING AREA OF HI PRES WL CONT TO BE THE MAIN WEATHER FEATURE AFFECTING NE WI THIS AFTERNOON THRU SAT. PLEASANT FLYING CONDITIONS ARE ON TAP WITH ONLY A GRADUAL INCREASE IN MID CLOUDS EXPECTED ON SAT. A RELATIVELY LIGHT WIND REGIME WL ALLOW FOR A LAKE BREEZE TO MOVE INLAND OVER ERN WI BOTH THIS AFTERNOON AND SAT. OTHERWISE...VFR CONDITIONS TO PREVAIL OVER THE NEXT 24 TO 36 HOURS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MG AVIATION.......AK
Hazardous weather outlook, May 22, 2:45 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT FRI MAY 22 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 245 PM CDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A FROST ADVISORY HAS BEEN POSTED FOR MOST OF NORTHERN WISCONSIN. TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE TO UPPER 30S AND ALLOW FROST TO FORM...ESPECIALLY IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AT TIMES SUNDAY THROUGH TUESDAY...AND AGAIN LATER IN THE WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-231945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 245 PM CDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY...AND AGAIN LATER IN THE WEEK. MARINE FOG IS POSSIBLE ALONG THE LAKE MICHIGAN NEARSHORE WATERS EARLY NEXT WEEK. AK/RDM
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.